Ask an expert
Question

22 Nov 2005

Infection?
I have some questions:
Every time I come off a contraceptive I seem to get an infection - don't know what type, but it smells awful. Could there be a link between stopping pill and this?
Where does infection come from - the walls of the vagina or inside the cervix?
Does a smelly discharge from infection always mean that you can get cervical cancer or have cancer?
Are there different types of anitbiotics for different infections or will one strong antibiotic do the trick?
Thanking you,
Answer 353 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Women are usually more prone to thrush while on the Pill. It is possible that the hormonal changes when you stop the Pill can cause this. However, the only way to know what type of infection it is, is to see a doctor. Infections can be vaginal, cervical or uterine. They do not nec essarily predispose to cervical cancer. ifferent infectuions may need different antibiotics.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9422 votes
No
68% - 19857 votes
Vote